Alert archive / Texas / Beach Hazards Statements in 2024

Beach Hazards Statement 8, NWS Houston/Galveston, TX

November 2, 2024Brazoria County, Galveston County, Matagorda County, Texas

NWS Houston/Galveston, TX issued this beach hazards statement at Nov 2, 2024, 3:35 PM CDT for Brazoria County, Galveston County, Matagorda County, Texas. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Nov 2, 2024, 3:35 PM CDT (20:35 UTC)
Expired
Nov 3, 2024, 11:05 AM CST
In force
21 hr
Issued by
NWS Houston/Galveston, TX

Counties Brazoria County, TX, Galveston County, TX, Matagorda County, TX

The radar

The Houston radar (KHGX), 54 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.6 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2024-11-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1504 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2024-11-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1504 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
695 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted.

301 
WHUS44 KHGX 022035
CFWHGX

Coastal Hazard Message
National Weather Service Houston/Galveston TX
335 PM CDT Sat Nov 2 2024

TXZ436>439-030445-
/O.NEW.KHGX.BH.S.0008.241102T2035Z-241103T2200Z/
Matagorda Islands-Brazoria Islands-Galveston Island-
Bolivar Peninsula-
335 PM CDT Sat Nov 2 2024

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY AFTERNOON...

* WHAT...Dangerous rip currents, and elevated water levels at 
  times of high tide.

* WHERE...Gulf-facing beaches, including the Matagorda 
  Peninsula, Brazoria County beaches, Galveston Island and the 
  Bolivar Peninsula.

* WHEN...Through Sunday afternoon.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water. At times of high tide, minor 
  coastal flooding very near the beaches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
3 follow-up statements
422 
WHUS44 KHGX 030505
CFWHGX

Coastal Hazard Message
National Weather Service Houston/Galveston TX
1205 AM CDT Sun Nov 3 2024

TXZ436>439-031315-
/O.EXT.KHGX.BH.S.0008.000000T0000Z-241105T1200Z/
Matagorda Islands-Brazoria Islands-Galveston Island-
Bolivar Peninsula-
1205 AM CDT Sun Nov 3 2024

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH LATE MONDAY
NIGHT...

* WHAT...Dangerous rip currents, and elevated water levels at 
  times of high tide.

* WHERE...Gulf-facing beaches, including the Matagorda 
  Peninsula, Brazoria County beaches, Galveston Island and the 
  Bolivar Peninsula.

* WHEN...Through late Monday night.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water. At times of high tide, minor 
  coastal flooding very near the beaches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
723 
WHUS44 KHGX 030833
CFWHGX

Coastal Hazard Message
National Weather Service Houston/Galveston TX
233 AM CST Sun Nov 3 2024

TXZ436>439-031645-
/O.CON.KHGX.BH.S.0008.000000T0000Z-241105T1200Z/
Matagorda Islands-Brazoria Islands-Galveston Island-
Bolivar Peninsula-
233 AM CST Sun Nov 3 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE MONDAY NIGHT...

* WHAT...Dangerous rip currents, and elevated water levels at 
  times of high tide.

* WHERE...Gulf-facing beaches, including the Matagorda 
  Peninsula, Brazoria County beaches, Galveston Island and the 
  Bolivar Peninsula.

* WHEN...Through late Monday night.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water. At times of high tide, minor 
  coastal flooding very near the beaches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
004 
WHUS44 KHGX 031705
CFWHGX

Coastal Hazard Message
National Weather Service Houston/Galveston TX
1105 AM CST Sun Nov 3 2024

TXZ436>439-040115-
/O.CAN.KHGX.BH.S.0008.000000T0000Z-241105T1200Z/
/O.NEW.KHGX.CF.Y.0007.241103T1800Z-241105T1200Z/
/O.NEW.KHGX.RP.S.0038.241103T1705Z-241105T1200Z/
Matagorda Islands-Brazoria Islands-Galveston Island-
Bolivar Peninsula-
1105 AM CST Sun Nov 3 2024

...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE MONDAY NIGHT...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY...

* WHAT...For the High Rip Current Risk, dangerous rip currents 
  on Gulf-facing beaches. For the Coastal Flood Advisory, minor 
  coastal flooding expected.

* WHERE...Peninsulas and Barrier Islands along the Upper Texas
  Gulf Coast.

* WHEN...For the High Rip Current Risk, through late Monday 
  night. For the Coastal Flood Advisory, until 6 AM CST Tuesday.

* IMPACTS...Flooding of lots, parks, and roads with only 
  isolated road closures expected. Rip currents can sweep even 
  the best swimmers away from shore into deeper water.

* ADDITIONAL DETAILS...At the expected tidal levels, this list
  of areas is at the greatest risk of seeing flooding:
  - Highway 87 on the Bolivar Peninsula, particularly near
    Highway 124.
  - The north approach to Lynchburg Ferry.
  - Toddville Road and low spots along Red Bluff Road between
    Bay Area Blvd and Highway 146 in Seabrook.
  - West Bayshore Road between Anahuac and Oak Island; Highway
    124 between High Island and FM 1985 in Chambers County.
  - Blue Water Highway around Surfside.
  - The lowest streets in and around Jamaica Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

Swim near a lifeguard and away from rocks, jetties, and piers. If
caught in a rip current, relax and float. Don't swim against the
current. If able, swim in a direction following the shoreline. If
unable to escape, face the shore and call or wave for help.

&&

$$

TXZ214-313-335>338-040115-
/O.NEW.KHGX.CF.Y.0007.241103T1800Z-241105T1200Z/
Chambers-Coastal Harris-Coastal Jackson-Coastal Matagorda-
Coastal Brazoria-Coastal Galveston-
1105 AM CST Sun Nov 3 2024

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY...

* WHAT...Minor coastal flooding expected.

* WHERE...Low-lying and poor drainage areas along the Upper
  Texas Gulf Coast.

* WHEN...Until 6 AM CST Tuesday.

* IMPACTS...Flooding of lots, parks, and roads with only 
  isolated road closures expected.

* ADDITIONAL DETAILS...At the expected tidal levels, this list
  of areas is at the greatest risk of seeing flooding:
  - Highway 87 on the Bolivar Peninsula, particularly near
    Highway 124.
  - The north approach to Lynchburg Ferry.
  - Toddville Road and low spots along Red Bluff Road between
    Bay Area Blvd and Highway 146 in Seabrook.
  - West Bayshore Road between Anahuac and Oak Island; Highway
    124 between High Island and FM 1985 in Chambers County.
  - Blue Water Highway around Surfside.
  - The lowest streets in and around Jamaica Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this beach hazards statement went out at Nov 2, 12:47 PM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, Nov 2, 12:47 PM CDT, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1247 PM CDT Sat Nov 2 2024

...New AVIATION...

.SHORT TERM...
(Today through Sunday Night)
Issued at 251 AM CDT Sat Nov 2 2024

Our last full day with Daylight Saving Time will be a bit on the
rainy/stormy side...especially in the afternoon. A lingering diffuse
frontal boundary remains draped across Southeast Texas early this
morning. Combine that with elevated moisture (PW values 1.7-2.0")
and steady WAA/moisture advection from the onshore flow, and we'll
get an early start to rain showers along the coast later this
morning. That frontal boundary will lift to the north as a warm
front by this afternoon as a surface low develops on the lee side of
the Rockies with an upper level trough approaching from the western
CONUS. As that surface low develops, we'll catch the tail-end of a
strengthening LLJ with about 25-30 kt winds aloft. With deeper
amounts of moisture pushing further north along with an increasingly
amplified southwesterly flow aloft and LLJ enhancement, there should
be fairly decent coverage of showers/storms by the afternoon hours.
With mostly cloudy skies and rain in the forecast, there won't be
much in the way of heating today. Expect high temperatures in the
low to mid 80s. On the flip side of that, there won't be much
cooling overnight either with low-level clouds building back
in...that's even with the rain chances tapering off after sunset.
Low temperatures tonight will mainly fall in the low to mid 70s.

At least we (well everyone except those of us on night shifts) get
an extra hour of sleep to make up for the dreary weekend! Be sure to
turn your clock back an hour before you head to sleep tonight or
you'll be verrry early for anything on Sunday. Expecting another
round of showers and storms on Sunday with elevated moisture
remaining in place along with slightly stronger winds aloft at 850mb
(30-35 kt LLJ). The only differences between Saturday and Sunday
(other than it being dark by 6PM now) will be gustier winds and
upper level convergence with most of Southeast Texas falling
underneath the right exit region of a jet streak. We'll see if that
makes much of a difference in terms of the coverage of convection
across the area. There at least will be higher chances of rainfall
the further east you go as a result. Temperatures will be a little
bit warmer on Saturday with highs in the low 80s east of I-45 and
the mid to upper 80s west of I-45. Overnight temperatures will see a
similar climb with most of us seeing lows in the mid 70s. Just to
give you an idea of how ridiculous that is for early November...our
normal HIGH temperature for the City of Houston this time of the
year is 77°F and our forecast LOW temperature on Sunday night is ~75-
76°F. I sure am enjoying these "fall" temperatures! (ಠ_ಠ)

Batiste

&&

.LONG TERM...
(Monday through Friday)
Issued at 251 AM CDT Sat Nov 2 2024

The warmest/muggiest day of the week will be on Monday with highs in
the 80s and a breezy/gusty south to southeast wind. A slow moving cold
front will move into and through the area in a late Monday night through
Tuesday time period. Showers and thunderstorms can be expected on Monday
ahead of the front and then again Monday night and Tuesday with the
front. While the best dynamics look to be north of our forecast area,
there could end up being a risk of some strong/severe storms along with
the potential for locally heavy rain for parts of Southeast Texas. Behind
the front, rains will come to an end generally from west to east Tuesday
and Tuesday night. Temperatures will cool back down behind the front
with highs on Tuesday mostly in the 70s (a few spots could be around
80 near/around the coast before the front arrives). The remainder of
the week will have lows in the 50s/60s and highs in a 70s to lower 80s
range. The current forecast package has the Monday through Friday rainfall
totals averaging around 1 inch near the coast to around 2 inches towards
the Piney Woods area with locally higher amounts possible.  42

&&

.AVIATION...
(18Z TAF Issuance)
Issued at 1236 PM CDT Sat Nov 2 2024

A mixture of MVFR/IFR CIGs this afternoon. Inland terminals
should experience VFR CIGs for a few hours between 00Z and 04Z
before MVFR/IFR CIGs return through the end of the period. SHRA
will continue this afternoon with embedded TS at times. Highest
potential for TS lies near and south of I-10. Activity should
diminish closer to 00Z, though lingering showers could occur
through around 03Z. Gusty SE winds this afternoon with sustained
10-15 kts and gusts to 20-25 kts. Another round of SHRA/TS along
with gusty SE winds expected to begin again Saturday mid-morning.

&&

.MARINE...
Issued at 251 AM CDT Sat Nov 2 2024

Southeast winds return to the area and strengthen over the weekend.
With the increasing winds and building seas, caution flags will likely
be needed tonight, and advisories are anticipated some time Sunday night
or Monday. There will also be a rising risk of rip currents. East to
northeast winds can be expected after the passage of a slow moving cold
front on Tuesday. Showers and thunderstorms will be possible through
much of the forecast period.

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)	  83  72  85  73 /  60  20  60  50
Houston (IAH)			  82  74  84  75 /  60  20  60  50
Galveston (GLS)			  81  75  81  76 /  60  20  50  40

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

SHORT TERM...Batiste
LONG TERM....42
AVIATION...Adams
MARINE...42

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 2, 3:37 PM CDTSmall Craft AdvisoryHGX3 days
Nov 2, 4:31 PM CDTSpecial Marine WarningHGX29 min
Nov 2, 6:40 PM CDTSpecial Weather StatementHGXHarris35 min

Nearby

Beach Hazards Statements in Texas, 2024Every beach hazards statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.